# SDR 2012FA0000599

- Difficulty date: August 30, 2012
- Submitted: August 30, 2012
- Operation: General aviation
- Aircraft: N825JW
- Make and model: Cessna 650
- Aircraft serial: 6500082
- Aircraft time: 8,897 hours, 6,698 cycles
- Engine: Garrtt TFE7313C
- Engine time: 8,796 hours, 6,625 cycles
- System (JASC): 3251 · Steering Unit
- Part: Steering Unit
- Part number: 658505ALT9914080
- Part serial: 178
- Condition: Out Of Limits
- Location: Zone 700
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

CREW REPORTED THAT NOSEWHEEL STEERING SEEMED "SLOPPY" AROUND NEUTRAL THAN PREVIOUS.  INSPECTED ACFT.  FUNCTIONAL TESTED NOSE WHEEL STEERING WITH NO OBVIOUS DISCREPANCIES.  DURING INSPECTION IAW MM 32-50-00 FOUND NORMAL DEAD ZONE AT NEUTRAL TO BE EXCESSIVE.  MEASURED OVERALL PLAY AT +/-10 DEGREES.  MM LIMITS ARE 7 DEGREES (3.5 A SIDE).  BLED ACTUATOR REPEATEDLY IAW MM INSTRUCTIONS.  CONDITION DID NOT IMPROVE.  AS A NOTE, UNIT HAD BEEN PREVIOUSLY CONFIRMED IN RIG AT A SERVICE CENTER AFTER TENSIONING OF THE NWS CABLES.  RIG REQUIRED INPUT SECTOR ALIGNMENT HOLE TO BE OFFSET TO RESULT IN STRAIGHT AHEAD TAXI/CENTERING OF DEAD ZONE.  CONTACTED ACFT SUPPORT TO TRY AND DETERMINE IF INTERFACE BETWEEN NWS ACTUATOR AND STRUT COULD BE SOURCE OF INCREASED PLAY AT CENTER.  NO REPORTS OF THAT CONDITION.  ORDERED AND INSTALLED EXCHANGE NWS ACTUATOR.  DURING REMOVAL, INSPECTED INTERFACE BETWEEN STRUT AND ACTUATOR AND FOUND NO CAUSE FOR INCREASED LEVEL OF PLAY.  BLED O/H UNIT IAW MM.  NOTED DEAD ZONE AT CENTER TO BE +/-6 DEGREES - WITHIN LIMITS.  ADJUSTED CABLES SLIGHTLY TO CENTER ZONE (3 DEGREES L AND R).  RIG PIN HOLE AT SECTOR INPUT WAS SLIP FIT WITH DEAD ZONE CENTERED.  TAXI TEST CONFIRMED RIG.  NO ADJUSTMENTS REQ'D.
